Taking pills to prevent period in the last ten days of Ramadaan
Praise be to Allaah.
This question was put to Shaykh Muhammad ibn ‘Uthaymeen (may Allaah have mercy on him) and he said:
We do not think that she should use these pills to help her worship Allaah, because the period which happens to her is something which Allaah has decreed for the daughters of Adam.
The Prophet (peace and blessings of Allaah be upon him) entered upon ‘Aa’ishah when she was with him during the Farewell Pilgrimage. She had entered ihraam for ‘Umrah, then her period came before she reached Makkah. He entered upon her and found her weeping. He asked, “Why are you weeping?” and she told him that her period had come. He told her, “This is something which Allaah has decreed for the daughters of Adam.” So the period is not something which is under her control. If it comes during the last ten days of Ramadaan, then let her accept what Allaah has decreed for her and not use these pills. I have heard from trustworthy doctors that these pills cause harm to the uterus and the blood, and they may cause deformity in the foetus if she should conceive. Hence we think that she should avoid them. If her period comes and she cannot pray or fast, this is beyond her control and is the decree of Allaah.